Alert archive / New Mexico / Red Flag Warnings in 2025
Red Flag Warning 2, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Feb 10, 2025, 12:12 PM MST for 7 counties in New Mexico. It took effect at Feb 11, 2025, 12:00 PM MST. It was in force for 7 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 10, 2025, 12:12 PM MST (19:12 UTC)
- In effect from
- Feb 11, 2025, 12:00 PM MST
- Expired
- Feb 11, 2025, 7:00 PM MST
- In force
- 7 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM
The radar
The El Paso radar (KEPZ), 98 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 11, 1:35 PM MST | NON-TSTM WND GST 58 | 2 S Fort Stanton, NM | AWOS station KSRR Sierra Blanca Rgnl Arpt. |
| Feb 11, 1:55 PM MST | NON-TSTM WND GST 61 | 2 S Fort Stanton, NM | AWOS station KSRR Sierra Blanca Rgnl Arpt. |
| Feb 11, 2:22 PM MST | DUST STORM | 16 E Deming, NM | I-10 eastbound is closed at milepost 85 east of Deming due to blowing dust. Areas have low to zero visibility due blowing dust. |
| Feb 11, 2:50 PM MST | DUST STORM | 7 Sse Deming, NM | Corrects previous dust storm report from 7 SSE Deming. Relayed from WSMR Met, near zero visibility outside of Deming. |
| Feb 11, 3:30 PM MST | DUST STORM | 7 Sse Deming, NM | Relayed from WSMR Met, near zero visibility outside of Deming. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3808 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
050 WWUS84 KEPZ 101912 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 1212 PM MST Mon Feb 10 2025 ...CRITICAL FIRE DANGER TUESDAY FOR LOWLANDS OF SOUTHERN NEW MEXICO... .An upper level system will push through the region Tuesday, bringing breezy to windy conditions. 20 foot wind speeds of 20 to 30 mph are expected Tuesday afternoon from the west-southwest with gusts to 40 mph. Due to the lack of recent precipitation over the past couple months, ERC values are near record levels for this time of year. Minimum relative humidities of 10 to 15 percent are forecast Tuesday. The combination of strong winds, low humidity, and dry fuels result in critical fire weather conditions Tuesday afternoon and early evening. NMZ111-112-111200- /O.UPG.KEPZ.FW.A.0002.250211T1900Z-250212T0200Z/ /O.NEW.KEPZ.FW.W.0002.250211T1900Z-250212T0200Z/ Southwest Deserts and Lowlands/Las Cruces BLM/GLZ- South Central Lowlands and Southern Rio Grande Valley/BLM/GLZ- 1212 PM MST Mon Feb 10 2025 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST TUESDAY FOR STRONG WINDS AND LOW RH'S FOR FIRE WEATHER ZONES 111 AND 112... The National Weather Service in El Paso Tx/Santa Teresa has issued a Red Flag Warning, which is in effect from noon to 7 PM MST Tuesday. The Fire Weather Watch is no longer in effect. * WIND... West to southwest winds 20 to 30 mph with gusts to 40 mph. * HUMIDITY...10 to 15 percent. * EXPERIMENTAL RFTI...4 to 6 on the scale of 0 to 10. * HIGHEST THREAT...is located along and west of the Rio Grande Valley after 2 PM. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
1 follow-up statement
371 WWUS84 KEPZ 111333 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 633 AM MST Tue Feb 11 2025 ...CRITICAL FIRE DANGER TUESDAY FOR LOWLANDS OF SOUTHERN NEW MEXICO... .An upper level system will push into the region Today, bringing windy conditions. 20 foot wind speeds of 20 to 30 mph are expected this afternoon from the west-southwest with gusts to 40 mph. Due to the lack of recent precipitation over the past couple months, ERC values are near record levels for this time of year. Minimum relative humidities of 10 to 15 percent are forecast Tuesday. The combination of strong winds, low humidity, and dry fuels result in critical fire weather conditions this afternoon and early evening. NMZ111-112-120200- /O.CON.KEPZ.FW.W.0002.250211T1900Z-250212T0200Z/ Southwest Deserts and Lowlands/Las Cruces BLM/GLZ- South Central Lowlands and Southern Rio Grande Valley/BLM/GLZ- 633 AM MST Tue Feb 11 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING FOR STRONG WINDS AND LOW RH'S FOR FIRE WEATHER ZONES 111 AND 112... * WIND... West to southwest winds 20 to 30 mph with gusts to 40 mph. * HUMIDITY...10 to 15 percent. * EXPERIMENTAL RFTI...4 to 6 on the scale of 0 to 10. * HIGHEST THREAT...is located across the lowlands, along and west of the Rio Grande Valley after 2 PM. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Feb 10, 10:22 AM MST, 1 hour 50 minutes earlier. Its key messages:
- Updated at 907 AM MST Mon Feb 10 2025
- A more progressive pattern will steer several troughs across the Southwestern U.S. this week. Although primarily dry conditions expected to continue, there are opportunities for rain and snow, Wednesday and Friday mainly over our northern areas, including the Gila, Sierra County, and the Sacs.
- Still warm through Tuesday, then cooling to near normal.
- Near breezy today, then breezy to windy and gusty Tuesday and Wednesday with near critical fire weather concerns.
Area forecast discussion, Feb 10, 10:22 AM MST, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
1022 AM MST Mon Feb 10 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 907 AM MST Mon Feb 10 2025
- A more progressive pattern will steer several troughs across
the Southwestern U.S. this week. Although primarily dry
conditions expected to continue, there are opportunities for
rain and snow, Wednesday and Friday mainly over our northern
areas, including the Gila, Sierra County, and the Sacs.
- Still warm through Tuesday, then cooling to near normal.
- Near breezy today, then breezy to windy and gusty Tuesday and
Wednesday with near critical fire weather concerns.
&&
.DISCUSSION...
Issued at 132 AM MST Mon Feb 10 2025
The low-amplitude static pattern that kept most of last week very
warm and dry, will change to a moderately more amplified and
progressive pattern this week. This means a series of upper-level
troughs will drop south or push east across/or just north/ of our
region through the course of this 7-day forecast period. The
results will be less day to day consistency in our weather, with a
yo-yo effect in clouds, winds, temperatures, and moisture.
We start with a trough just upstream, and off the Baja. This
feature will slowly track toward us today, and pass late Tuesday.
This will keep our winds SW, which will keep our temperatures
warm. We'll see plenty of high clouds today, but we are still
quite dry. Winds will trend stronger today, with low-end afternoon
breezy conditions expected to develop. The temps stay warm for
Tuesday, the air gets a bit drier, and the winds will increase
into the windy category. thus we will be messaging fire weather
concerns as they become near critical.
For Wednesday, the next upper trough rapidly drops SE out of the
Pac NW, through the Great Basin, into the SW U.S. For us, this
means winds more W and NW, along with height falls, leading to a
near 10-degree drop in temperatures; down to near normal. There
appears to be some mid-level moisture associated with the feature,
so models have QPF over our northern zones, favoring the Gila
Region. However, we appear to be light on amounts, due to marginal
moisture availability. Thus rain and snow should be minimal. We
should see another windy day as this passes Wednesday.
Thursday we sit between low pressure systems, with a minor passing
upper ridge over our region. This will, end any precipitation
chances, slacken winds, and trend temps a bit warmer. Friday the
next trough begins to influence the region, as a very broad
Western U.S. trough axis/base swings over the SW. We will see
stronger W winds, with some additional warming. There is some
minor potential for another quick of N zone pcpn with this, but
most of the region will remain dry with this shallow trough
passage.
Saturday and Sunday sweep out the trough, with some NW flow behind
the departing system, dropping temps a bit, but still keeping them
warmer than normal. We will be dry, with lighter winds. Next week
looks to start under expansive high pressure, with warming and
drying conditions.
&&
.AVIATION...
(18Z TAFS)
Issued at 1020 AM MST Mon Feb 10 2025
P6SM FEW-SCT150-200 SCT-BKN200-250 through 03Z then skies
gradually becoming SKC-SCT250. West to southwest winds will be
increasing this afternoon to 10-20G30KTS and then gradually be on
the decrease after sunset with all terminals having winds AOB
12KTS by 12Z.
&&
.FIRE WEATHER...
Issued at 132 AM MST Mon Feb 10 2025
Every year we seem to get a few February days, in which the
conditions elevated fire weather to near Critical, and this year
looks to be no different. We have gone through the winter quite
dry, we have drought conditions in place, the ERCs are well above
normal for the season, and we have an approaching trough from the
west.
Today we continue warm and become a bit more breezy. We will see
abundant high clouds, with periods of filtered and non-filtered
sun. Fire weather can be considered somewhat elevated today.
Tuesday is our day of concern, with the next trough arriving from
the west to keep our region warm and dry, and increase winds into
the windy category. We are expecting SW winds in the 20-30 mph
range with gusts in the 30-40 mph range lowlands/40-50 mph
mountains. Lowland MinRH will drop into the 12-15 percent range,
while the mountains will see RH stay higher. Lowland fire weather
conditions will approach Critical, so we have a Fire Weather
Watch in place, which will become a Red Flag Warning later today.
Mountain areas will not be warned, but still have some concern due
to stronger winds.
Behind the trough passage it will be cooler, and with additional
troughs bringing marginal moisture WED and FRI, we should keep our
RH up enough to lower Fire Weather conditions below critical
levels, and thus avert any additional RFWs. However we will see
more breezy to windy conditions both WED and FRI. Those two days
will also both see some low-end probability of isolated to
scattered lowland rain/mountain snow over our norther
zones...mainly over the Gila/Black Range, and then lesser chances
over the Sacs.
The combination of deeper mixing, and strong winds aloft will keep
ventilation very good and excellent.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 76 49 74 45 / 10 10 10 0
Sierra Blanca 72 46 71 39 / 10 20 10 10
Las Cruces 72 41 69 37 / 0 10 10 0
Alamogordo 71 41 68 32 / 10 20 10 10
Cloudcroft 51 31 44 23 / 10 30 10 10
Truth or Consequences 73 39 67 35 / 0 10 10 0
Silver City 63 36 59 29 / 0 20 20 10
Deming 73 37 70 34 / 0 10 10 0
Lordsburg 71 34 68 28 / 10 20 10 10
West El Paso Metro 75 49 72 45 / 10 10 10 0
Dell City 71 42 71 41 / 10 10 0 0
Fort Hancock 79 44 76 41 / 10 20 10 10
Loma Linda 68 44 65 38 / 10 10 10 10
Fabens 77 46 74 42 / 10 20 10 10
Santa Teresa 73 44 70 40 / 10 10 10 0
White Sands HQ 73 47 70 42 / 0 20 10 10
Jornada Range 71 39 68 35 / 0 10 10 0
Hatch 75 39 70 36 / 0 10 10 0
Columbus 74 43 72 41 / 10 10 10 0
Orogrande 71 42 68 37 / 0 20 10 0
Mayhill 64 36 57 30 / 0 20 10 0
Mescalero 61 32 55 24 / 10 30 20 10
Timberon 60 30 54 23 / 10 20 10 10
Winston 66 26 58 21 / 0 10 10 0
Hillsboro 71 36 64 30 / 0 10 10 0
Spaceport 72 35 68 30 / 0 10 10 0
Lake Roberts 63 33 57 26 / 10 20 20 10
Hurley 67 32 62 27 / 0 20 10 0
Cliff 72 26 66 21 / 10 20 20 10
Mule Creek 66 34 59 28 / 10 20 20 10
Faywood 67 37 62 31 / 0 20 10 10
Animas 73 37 69 30 / 10 20 10 0
Hachita 71 37 67 31 / 10 10 10 0
Antelope Wells 73 39 68 35 / 10 20 10 0
Cloverdale 65 39 61 33 / 10 20 10 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...Fire Weather Watch from Tuesday afternoon through Tuesday
evening for South Central Lowlands and Southern Rio Grande
Valley/BLM/GLZ- Southwest Deserts and Lowlands/Las Cruces
BLM/GLZ.
&&
FORECASTER...26-GrzywaczNearby
Red Flag Warnings in New Mexico, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.